Communications in Mathematical Physics

, Volume 317, Issue 1, pp 69–97 | Cite as

Multi-Vortex Non-radial Solutions to the Magnetic Ginzburg-Landau Equations



We show that there exists multi-vortex, non-radial, finite energy solutions to the magnetic Ginzburg-Landau equations on all of \({\mathbb{R}^2}\) . We use Lyapunov-Schmidt reduction to construct solutions which are invariant under rotations by \({\frac{2 \pi}{k}}\) (but not by rotations in O(2) in general) and reflections in the x− axis for some k ≥ 7.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bogomol’nyi E.B.: Stability of classical solutions. Yad. Fiz. 24, 861–870 (1976)MathSciNetGoogle Scholar
  2. 2.
    Bethuel F., Brezis H., Hélein F.: Asymptotics for the minimization of a Ginzburg-Landau functional. Calc. Vart. and PDE. 1, 123–148 (1993)MATHCrossRefGoogle Scholar
  3. 3.
    Bethuel F., Brezis H., Hélein F.: Ginzburg-Landau Vortices. Birkhäuser, Basel (1994)MATHCrossRefGoogle Scholar
  4. 4.
    Berger M.S., Chen Y.Y.: Symmetric vortices for the nonlinear Ginzburg-Landau equations of superconductivity, and the nonlinear desingularization phenomena. J. Funct. Anal. 82, 259–295 (1989)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Chapman S.J., Howison S.D., Ockendon J.R.: Macroscopic models for superconductivity. SIAM Rev. 34, 529 (1992)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Cycon H.L., Froese R.G., Kirsch W., Simon B.: Schrödinger Operators: With Application To Quantum Mechanics And Global Geometry. Springer-Verlag, Berlin-Heidleberg-New York (1987)MATHGoogle Scholar
  7. 7.
    Du Q., Gunzburger M.D., Peterson J.S.: Analysis and applications of the Ginzburg-Landau model of superconductivity. SIAM Rev. 34, 54 (1992)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Frank R.L., Hainzl C., Seiringer R., Solovej J.P.: Microscopic Derivation of Ginzburg- Landau Theory. J. Amer. Math. Soc. 25, 667–713 (2012)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Ginzburg V.L., Landau L.D.: On the theory of superconductivity. Zh. Ekso. Theor. Fiz. 20, 1064 (1950)Google Scholar
  10. 10.
    Gorkov L.P.: Microscopic derivation of the Ginzburg-Landau equations in the theory of superconductivity. Sov. Phys. JETP 36, 635 (1959)Google Scholar
  11. 11.
    Gustafson S.: Dynamic Stability of Magnetic Vortices. Nonlinearity 15, 1717–1728 (2002)MathSciNetADSMATHCrossRefGoogle Scholar
  12. 12.
    Gustafson S., Sigal I.M.: Stability of Magnetic Vortices. Commun. Math. Phys. 212, 257–275 (2000)MathSciNetADSMATHCrossRefGoogle Scholar
  13. 13.
    Gustafson S., Sigal I.M.: Effective dynamics of magnetic vortices. Adv. Math. 199(2), 448–494 (2006)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Gustafson S., Sigal I.M., Tzaneteas T.: Statics and dynamics of magnetic vortices and of Nielsen–Olesen (Nambu) strings. J. Math. Phys. 51, 015217 (2010)MathSciNetADSCrossRefGoogle Scholar
  15. 15.
    Gustafson S., Ting F.: Dynamic Stability and instability of pinned fundamental vortices. J. Nonlinear Sci. 19, 341–374 (2009)MathSciNetADSMATHCrossRefGoogle Scholar
  16. 16.
    Jaffe A., Taubes C.: Vortices and Monopoles. Basel-Boston, Birkhäuser (1980)MATHGoogle Scholar
  17. 17.
    Kapouleas N.: Compact constant mean curvature surfaces in Euclidean three-space. J. Diff. Geom. 33(3), 683–715 (1991)MathSciNetMATHGoogle Scholar
  18. 18.
    Musso, M., Pacard, F., Wei, J.: Finite-energy sign-changing solutions with dihedral symmetry for the stationary nonlinear Schrödinger equation, to Appear in Journal of European Mathematical SocietyGoogle Scholar
  19. 19.
    Ovchinnikov Y., Sigal I.M.: Symmetry breaking solutions to the Ginzburg-Landau equations. Sov. Phys. JETP 99(5), 1090 (2004)MathSciNetADSCrossRefGoogle Scholar
  20. 20.
    Plohr, B.: Princeton Ph.D Thesis, 1978Google Scholar
  21. 21.
    Pakylak A., Ting F., Wei J.: Multi-vortex solutions to Ginzburg-Landau equations with external potential. Arch. Rat. Mech. Anal. 204(1), 313–354 (2012)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Rubinstein, J.: Six lectures on superconductivity. Boundaries, interfaces, and transitions. CRM Proc. Lec. Notes 13, Providence, RI: Amer. Math. Soc., 1998, pp. 163–184Google Scholar
  23. 23.
    Sandier, E., Serfaty, S.: Vortices in the Magnetic Ginzburg-Landau Model, Progress in Nonlinear Differential Equations and their Applications. Vol. 70, Basel-Boston: Birkhäuser, 2007Google Scholar
  24. 24.
    Sigal I.M., Ting F.: Pinning of Magnetic Vortices by an External Potential. Algebra i Analiz 1, 239–268 (2004)Google Scholar
  25. 25.
    Sigal I.M., Tzaneteas T.: Abrikosov vortex lattices at weak magnetic fields. J. Funct. Anal. 263, 675–702 (2012)MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Sigal I.M., Tzaneteas T.: Stability of Abrikosov lattices under gauge-periodic perturbations. Nonlinearity 25, 1187–1210 (2012)MathSciNetADSMATHCrossRefGoogle Scholar
  27. 27.
    Ting F.: Effective dynamics of multi-vortices in an external potential for the Ginzburg-Landau gradient flow. Nonlinearity 23, 179 (2010)MathSciNetADSMATHCrossRefGoogle Scholar
  28. 28.
    Tinkham M.: Introduction to Superconductivity. McGraw-Hill, New York (1996)Google Scholar
  29. 29.
    Wei J., Yan S.: Infinitely many positive solutions for the nonlinear Schrödinger equations in \({\mathbb{R}^N}\) . Cal.Var. PDE 37, 423–439 (2010)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Department of Mathematical SciencesLakehead UniversityThunder BayCanada
  2. 2.Department of MathematicsChinese University of Hong KongShatinHong Kong

Personalised recommendations